Alert archive / North Dakota / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at May 28, 2006, 12:37 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 12:37 PM CDT (17:37 UTC)
- Expired
- May 28, 2006, 2:30 PM CDT
- In force
- 113 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -663 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 281738
FFWBIS
NDC053-105-281930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1237 PM CDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
EASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 230 PM CDT
* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCGREGOR...
KEENE...CHARLSON AND TIOGA
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE ON FLOODED ROADS.
LAT...LON 4861 10310 4862 10289 4839 10290 4838 10283
4813 10284 4813 10277 4793 10272 4781 10288
4770 10299 4784 10323 4792 10324
$$
LEBLANGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:00 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, May 28, 3:00 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN MAY 28 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE SHOWERS AND THUNDERSTORM CHANCES THROUGH TUESDAY. CURRENTLY...SOUTHWEST FLOW ALOFT WITH A SURFACE TROUGH/FRONTAL BOUNDARY STRETCHED SOUTHWEST TO NORTHEAST ACROSS THE STATE. THIS BOUNDARY WAS THE FOCUS FOR EARLIER SEVERE WEATHER SATURDAY EVENING OVER PRIMARILY CENTRAL AND NORTHEASTERN NORTH DAKOTA...WITH STRONG TO SEVERE THUNDERSTORMS CONTINUING TO MOVE ACROSS WESTERN NORTH DAKOTA EARLY THIS MORNING. WILL LET THE FLOOD WATCH EXPIRE LATER THIS EARLY MORNING NORTHEAST. THE SURFACE TROUGH/FRONTAL BOUNDARY IS EXPECTED TO SLIDE FURTHER EAST OVER EASTERN NORTH DAKOTA BY THIS EVENING. WILL AGAIN SEE A VERY TIGHT TEMPERATURE GRADIENT WITH DAYTIME MAX TEMPS IN THE 60S WEST OF THE TROUGH AND INTO THE UPPER 80S TO 90S FAR EAST. NUMERICAL GUIDANCE DIFFERS 10-15 DEGREES WITH DAYTIME HIGHS TODAY WEST AND CENTRAL...WENT WITH A BLEND AND ALSO LEANED TOWARDS THE PREVIOUS FORECAST SOME. WILL SEE ANOTHER ROUND OF STRONG TO SEVERE CONVECTION LATER THIS AFTERNOON AND EVENING OVER THE FAR EASTERN FORECAST AREA FOCUSED ALONG AND AHEAD OF THE FRONTAL BOUNDARY...WITH THE BEST STORMS EITHER DEVELOPING OVER THE RED RIVER VALLEY OR QUICKLY PROPAGATING THAT WAY AFTER DEVELOPMENT OVER MY EAST. IN ADDITION...UPPER LEVEL TROUGH OVER THE ROCKIES WILL LIFT NORTH LATE TODAY AND TONIGHT...SPREADING GOOD PRECIPITATION CHANCES ACROSS THE SOUTH AND EAST THIS EVENING AND OVERNIGHT...WITH MAINLY EXPECTING SHOWER ACTIVITY...BUT MIGHT SEE A FEW ISOLATED NON-SEVERE THUNDERSTORMS AS WELL. NEAR ZONAL TO SOUTHWEST FLOW ALOFT MONDAY AND TUESDAY...WITH AROUND SEASONAL TEMPERATURES EXPECTED. ATMOSPHERE IS WELL MIXED BOTH MONDAY AND TUESDAY AFTERNOONS...SO WILL SEE SOME BREEZY WINDS MIXING DOWN AS WELL AS SLIGHT CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY 00Z GFS FAIRLY CONSISTENT WITH EARLIER RUNS. WEAK TROUGH ALOFT WEDNESDAY CONTINUES TO SUPPORT A THREAT FOR THUNDERSHOWERS ON WEDNESDAY NIGHT. THIS IS FOLLOWED BY RIDGING AND DRIER...NORTHWEST FLOW ALOFT. SO...HAVE BASICALLY KEPT WITH A DRY FORECAST INTO SATURDAY. ONE WRINKLE IN THE GFS IS A COLD FRONT AND ASSOCIATED UPPER TROUGH THAT PUSH INTO THE AREA FRIDAY NIGHT AND SATURDAY. NOT READY TO COMPLETELY BUY OFF ON THIS CHANGE. BUT...DID INTRODUCE A SMALL CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT IN THE SOUTHWEST. NO BIG CHANGES NEEDED IN THE TEMPERATURE FORECAST WITH READINGS NOT TOO FAR FROM NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/JF
Hazardous weather outlook, May 28, 4:40 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 440 AM CDT SUN MAY 28 2006 NDZ001>003-009>011-017>021-031>035-040>046-290945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 440 AM CDT SUN MAY 28 2006 /340 AM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 440 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SURFACE TROUGH OF LOW PRESSURE WILL SLIDE EAST TODAY AND TONIGHT TOWARDS THE EASTERN DAKOTAS. THERE IS A CHANCE FOR LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS OVER THE EASTERN THIRD OF NORTH DAKOTA...WITH SOME POSSIBLY SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:34 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 56 min |
| May 27, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 48 min |
| May 27, 7:44 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 61 min |
| May 27, 7:53 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 47 min |
| May 27, 7:57 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 63 min |
| May 27, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 61 min |
| May 27, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 29 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 64 min |
| May 27, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 61 min |
| May 27, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 66 min |
| May 27, 9:43 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 21 min |
| May 27, 9:56 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 37 min |
| May 27, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 25 min |
| May 27, 10:27 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 28 min |
| May 28, 12:18 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 36 min |
| May 28, 12:30 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 39 min |
| May 28, 12:47 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 58 min |
| May 28, 1:07 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 53 min |
| May 28, 1:41 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 64 min |
| May 28, 2:46 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 28 min |
| May 28, 4:56 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 49 min |
| May 28, 5:02 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 43 min |
| May 28, 5:48 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 27 min |
| May 28, 5:50 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 40 min |
| May 28, 8:45 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 30 min |
| May 28, 2:01 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 44 min |
Nearby
Flash Flood Warnings in North Dakota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.